News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Oncology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Oncology Answers List

Forum Name: Liver Cancer

Question: 3CM LIVER CANCER


 chochies - Mon Jun 05, 2006 1:53 am

My husband went to UCSM Medical Center to see if he could get on the liver transplant list. He is 49 years old has end stage liver desease, diabeties, hepatitis c, and nows liver cancer. We found out that he had end stage liver disease in July of 2004 when he started throwing up blood.Three month ago they did a CT scan and they told us he had a 2cm tumor now three months later they did an MRI and on Monday of this week they told us that the tumor is now 3 cm and the doctor has sceduled a procedure called TACE to be done on June 16th . His medications are Methadone 8mg, lactulose 15mg Zoloft 100mg, Potassium, Propranolol 10mg, Ciprofloxacin 250mg, Nexium 40mg, and Centrum. I wanted to know how safe TACE was and if he should stop taking Methadone before going into surgery. When the doctor told us that it was cancer my mind went blank and I could not think of anything.
 Theresa Jones, RN - Tue Jun 06, 2006 6:17 am

User avatar Hi chochies,
Transcatheter arterial chemoembolization of the liver (TACE) is essentially a nonsurgical intervention that may be performed when a surgical intervention (resection) isn't an appropriate form of treatment. This is a radiological procedure, typically done by gaining access to the hepatic artery by way of the femoral artery in the groin. The intention of this treatment is administration of chemotherapy and an embolizing agent directly into the tumor. Tumor necrosis (death of the tumor) is the hoped result. This type of therapy may be completed once or several times. Some of the side effects and toxicities associated with traditional forms of intravenous chemotherapy can be avoided by TACE. There are of course complications and risks associated with any procedure but you have to weigh the risks verses the outcome without having a procedure done at all. In my opinion, I would not recommend discontinuation of the medication methadone, but you of course should inquire with his treating physician about clarification prior to the procedure. Best wishes to you both.
Sincerely,
Theresa Jones, RN
 chochies - Sat Jun 10, 2006 12:17 am

Thank you for taking the time fo reply.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here